MAUDE Adverse Event Report: ARTHREX, INC. BANANA SUTURELASSO; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. BANANA SUTURELASSO; ORTHOPEDIC MANUAL SURG INSTR
Model Number BANANA SUTURELASSO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.(1) unpackaged ar-4065b was received for investigation.Visual inspection revealed that component ar-4065-015, the nitinol wire loop, was broken before the welded end, resulting in an open loop.No obstruction was found in the device's lumen, and the wire was capable of passing through without resistance.Without additional information about the device's usage, the most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the screw during insertion and/or improper bone preparation.
 
Event or Problem Description
It was reported that during a surgery the wire could not be moved through.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device from another manufacturer.It was not necessary to switch the surgical technique or do a second surgery.Update 11-may-2022 dw the reported device was returned with a note from the customer that the wire was torn.

Brand Name
BANANA SUTURELASSO
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19351560
Report Number1220246-2024-03510
Device Sequence Number20653313
Product Code LXH
UDI-Device Identifier00888867031371
UDI-Public00888867031371
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberBANANA SUTURELASSO
Device Catalogue NumberAR-4065B
Device Lot Number1111111785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown